Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 15, NWS Pueblo, CO

March 21, 20257 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 21, 2025, 2:12 PM MDT for 7 counties in Colorado. It took effect at Mar 22, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2025, 2:12 PM MDT (20:12 UTC)
In effect from
Mar 22, 2025, 12:00 PM MDT
Expired
Mar 22, 2025, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2703 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-208 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS85 KPUB 212012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
212 PM MDT Fri Mar 21 2025

COZ228>233-221215-
/O.UPG.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/
/O.NEW.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
212 PM MDT Fri Mar 21 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 231, 232, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 228, 229, 230, 231, 232 and 
  233.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-221215-
/O.NEW.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-
212 PM MDT Fri Mar 21 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zone 227.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
292 
WWUS85 KPUB 220904
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
304 AM MDT Sat Mar 22 2025

COZ235-230115-
/O.EXA.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/
Bent County Including Las Animas-
304 AM MDT Sat Mar 22 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 235...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 235.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227>233-230115-
/O.CON.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
304 AM MDT Sat Mar 22 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233...

* AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 
  232 and 233.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
832 
WWUS85 KPUB 222016
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
216 PM MDT Sat Mar 22 2025

COZ227>233-235-230200-
/O.CON.KPUB.FW.W.0015.000000T0000Z-250323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
216 PM MDT Sat Mar 22 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 228, 229, 230, 231, 232, AND 233...

* AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233 and 235.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
075 
WWUS85 KPUB 230151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
751 PM MDT Sat Mar 22 2025

COZ227>233-235-230300-
/O.EXP.KPUB.FW.W.0015.000000T0000Z-250323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
751 PM MDT Sat Mar 22 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, AND 235...

Winds will continue to decrease, while relative humidity
increases, through the remainder of the night. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 11:18 AM MDT, 2 hours 54 minutes earlier. Its key messages:

  • Winter weather advisories issued for the central mtns starting tonight.
  • Weak front moves over region today; overall mild temperatures anticipated. Some spotty near critical fire weather concerns over plains.
  • Critical fire weather conditions along the southern I-25 corridor and spreading eastward into Crowley and Otero counties for Saturday.
  • Dry and above seasonal temperatures expected through at least mid to late next week.
Area forecast discussion, Mar 21, 11:18 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1118 AM MDT Fri Mar 21 2025

.KEY MESSAGES...

- Winter weather advisories issued for the central mtns
  starting tonight.

- Weak front moves over region today; overall mild temperatures
  anticipated. Some spotty near critical fire weather concerns
  over plains.

- Critical fire weather conditions along the southern I-25
  corridor and spreading eastward into Crowley and Otero
  counties for Saturday.

- Dry and above seasonal temperatures expected through at least
  mid to late next week.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 304 AM MDT Fri Mar 21 2025

Currently...

Variable cloudiness was noted over the region this morning.
Temperatures were sharply warmer over the area at this hour were
sharply warmer then this time yesterday, as readings over the
plains were mostly in the U30s and 40s, with tens and 20s in the
mtns. Some snow showers were still lingering in the central
mtns.

Aloft, a weak trough was moving over the region, and a weak
boundary was pushing southeast across the region early this
morning.

Today...

Boundary will continue to push southeast and NW to N sfc flow
should dominate across the region by late morning. Gusty NW
winds of 15 to 25 mph will be noted over the far eastern plains
with lesser winds over the remainder of the lower elevations.
Gusty NW winds will continue over the central mtns with weaker
winds noted elsewhere over the higher terrain. Overall, it
should remain dry over all of the area today, except for some
snow showers mainly this AM over the higher terrain of the
central mtns region, mainly N of Cottonwood Pass.

Temps today will be relatively mild with max temps over the
plains in the M50s over the Palmer divide region and L60s over
the rest of the plains. M50s will be noted over the San Luis
Valley.

with breezy conditions over the plains and RH Values in the 15
to 20% range, spotty near critical fire weather conditions will
be noted over the plains.

Tonight...

Another in a series of disturbances in the NW flow aloft will
move over the region. This system will bring periods of snow and
gusty winds to the CONTDVD region along the central mtns. and a
snow advisory for this area will go into effect around midnight
tonight and last through tomorrow. Several inches of fresh
powder are likely.

Min temps tonight will be rather uniform across the region,
with 20s over the plains and 10s over the mtns. Some L30s will
be noted in the banana belt regions along the mtns/plains
interface

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 304 AM MDT Fri Mar 21 2025

Saturday & Sunday: Synoptically, northwest flow will be in
place across the area. Orographic forcing will increase
especially Saturday as flow increases due to a passing wave to
the north/northeast of the region. Dry conditions are
anticipated for much of the area. The exception to this will be
along the mountains, especially the central mountains, where
isolated to scattered snow showers will develop throughout the
weekend. The greatest coverage of showers will be Saturday given
the stronger flow and orographic forcing in place. Critical
fire weather conditions will also be possible, particularly
along the southern I-25 corridor and slightly eastward including
Otero and Crowley counties. As for temperatures, Saturday will
be the warmer day for the weekend. A cold front passage will
come through Saturday evening, cooling temperatures back to
seasonal values for Sunday.

Monday through Thursday: A ridge of high pressure will enter
into the area and dry conditions are expected to prevail. It is
certainly possible for an isolated shower over the higher
terrain through this period due to ripples in the upper-level
flow, and moisture remaining in place. On Thursday, model
guidance is showing an upper- level shortwave passing by to the
south bringing along a chance for showers. Model guidance does
not show much moisture with this system and keeps the
precipitation to south/east. This is far out to know how this
will play out, so make sure to stay tuned for future forecasts.
As for temperatures, a warming trend begins. With the riding in
place, temperatures will warm to above seasonal temperatures,
potentially reaching the low to mid 80's across the plains.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1116 AM MDT Fri Mar 21 2025

VFR conditions at all three (KALS, KCOS, KPUB) terminals through
the next 24 hours. Mid and high clouds will increase this
afternoon and evening at KCOS and KPUB. Gusty winds are likely
to develop mid Saturday morning at all three terminals.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to midnight MDT
Saturday night for COZ058-060.
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ228>233.

&&

SHORT TERM...HODANISH
LONG TERM...CLOUSE
AVIATION...MOZLEY
Hazardous weather outlook, Mar 21, 4:08 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
408 AM MDT Fri Mar 21 2025

COZ058>089-093>099-221015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
408 AM MDT Fri Mar 21 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Spotty near critical fire weather conditions will occur over the
plains today, especially over the far eastern plains.

Snow will once again move into the higher elevations of the central
mountains tonight, Snow will begin late this evening and will
continue past sunrise Saturday. A few inches of new snow will be
possible prior to sunrise Saturday morning.

Spotters   possible

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing westerly winds and continued low relative humidity levels
will increase fire danger across portions of the southeast plains
Saturday afternoon and evening.

Snow showers continue along the Continental Divide from late
Saturday into early Sunday. Amounts of 4-8 inches are possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/CLOUSE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 12:54 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache47 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.